MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA TEST STRIPS; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA TEST STRIPS; GLUCOSE MONITORING SYS/KIT
Lot Number 4243720
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Sweating (2444)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) alleging that her onetouch ultra test strips were peeling.The complaint was classified based on the customer care advocate (cca) documentation.The patient reported that she first noticed that the test strips were peeling at 7:00pm on (b)(6) 2017; the alleged issue occurred when the test strips was inserted into the test strip port of the meter.The patient manages her diabetes with oral medication, diet and/or exercise.She denied making any changes to her usual diabetes management regimen as a result of the alleged issue.She reported that one day after the issue began, she developed symptoms of ¿headache, sweating and tired¿.She denied receiving any treatment for her symptoms above and beyond her usual diabetes care and management routine.At the time of troubleshooting, the cca noted that the patient was using the correct testing steps.The alleged issue occurred after inserting the strip into the meter.The cca walked the patient through inserting a new test strip and the issue was resolved.Replacement test strips were sent to the patient.This complaint is being reported because the patient reportedly developed signs and/or symptoms suggestive of a serious injury adverse event, i.E.Headache, sweating and tired, after the alleged issue with peeling test strips began.

Brand Name
OT ULTRA TEST STRIPS
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6896588
Report Number3008382007-2017-22670
Device Sequence Number706694
Product Code NBW
UDI-Device Identifier00353885994255
UDI-Public(01)00353885994255(10)4243720(17)190131
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K043197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4243720
Other Device ID Number1-AV-1546
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age58 YR
Patient Weight75